Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viramune + prednisone
Aug 31, 2004

A friend was on Viramune for 5 dys and developed a rash. His Dr told him to wait a few days then start the drug again. He did, and the rash became worse. He went to his local ER and was put on Prednisone. The rash became MUCH worse to the point of necrosis. Why ? Is this common ? Can he still take Viramune ?

Response from Dr. Lee

It is not generally recommended to treat the rash associated with Viramune by using prednisone if the Viramune is continued. The rash does tend to get worse if the drug is continued. It sounds like your friend needed to discontinue the medicine, which I hope he did. This is a severe reaction which sometimes (not often) happens. The more common rash associated with Viramune disappears without stopping the medicine. This is one reason it is important to see an experienced, knowledgable HIV-treating doctor.

Be well.



Previous
Combivir and Viramune
Next
Can I go back again?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement